Hail, Escambia
- When
- March 26, 4:28 PM CST
- Where
- Escambia County, 5 mi N of Belleview
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.542, -87.300
Thunderstorms moved across the Florida panhandle producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms moved across the Florida panhandle producing large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 26, 3:06 PM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 406 PM CDT SAT MAR 26 2016 .NEAR TERM /NOW THROUGH SUNDAY/...AN AREA OF RAIN (SOME LOCALLY HEAVY) MOVED QUICKLY EAST ACROSS THE FCST AREA THIS MORNING. GENERALLY LOW RAIN CHANCES THIS EVENING IN THE WAKE OF THIS RAIN AREA...BUT SOME ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE (ESPECIALLY ALONG THE COAST AND INTO PARTS OF SOUTH CENTRAL ALABAMA SOUTH OF I-65. CANCELLED THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR THIS AFTERNOON AS THE FLASH FLOOD THREAT DIMINISHED...AND NOT REALLY EXPECTING MORE THAN ABOUT A THIRD OF AN INCH QPF OVERALL TONIGHT. RAINS REDEVELOP TONIGHT AS ANOTHER UPPER LEVEL IMPULSE RIDES EAST OVER THE STALLED SFC FRONTAL BOUNDARY...MOVING NORTH FROM THE GULF LATE TONIGHT THROUGH SUNDAY. SOME OF THIS RAINFALL COULD BE LOCALLY HEAVY...AND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR PORTIONS OF THE FCST AREA LATE TONIGHT OR MORE LIKELY ON SUNDAY (MOST LIKELY SOUTHERN HALF)...BUT DUE TO UNCERTAINTIES MENTIONED ABOVE WILL LET THE OVERNIGHT CREW MAKE A FINAL DECISION ON THAT NEED AS THEY WILL HAVE MORE UP TO DATE AND TIMELY DATA AVAILABLE. LOW RAIN CHANCES THIS EVENING INCREASING LATE...WITH LIKELY POPS AGAIN FOR THE WHOLE AREA ON SUNDAY (WITH UP TO 1.5 INCHES OF ADDITIONAL RAINFALL POSSIBLE...ESPECIALLY NEAR THE COAST). OTHERWISE...SOME PATCHY OVERNIGHT FOG OUTSIDE OF RAIN AREAS. LOWS TONIGHT RANGING FROM THE LOW 60S TO THE MID 60S. HIGHS SUNDAY IN THE LOW TO MID 70S. 12/DS .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...SUNDAY NIGHT...RAIN OVER THE AREA ENDS AS AN UPPER SYSTEM PUSHES A PIECE OF ENERGY OVER THE FA EASTWARD...ALONG WITH PUSHING A WEAK FRONT ACROSS THE AREA SUNDAY NIGHT. GUIDANCE MOVES THE RAIN EAST OF THE AREA QUICKLY SUNDAY NIGHT...SO AM EXPECTING THE BULK OF THE RAIN TO BE SOUTHEAST OF THE LAND PORTION OF THE FA BY MIDNIGHT. WITH SKIES CLEARING QUICKLY...FOG IS LIKELY...WITH DENSE NOT BEING RULED OUT DUE TO THE RAIN EXPECTED SUNDAY. WITH THE WEAK NATURE OF THE FRONT... SIGNIFICANTLY COOLER OR DRIER AIR IS SLOW TO MOVE OVER THE FA...KEEPING TEMPS FROM DROPPING SIGNIFICANTLY. LOWS RANGING FROM THE MID 50S NORTHWEST TO LOW 60S SOUTHEAST EXPECTED. MONDAY THROUGH TUESDAY NIGHT...A DIGGING UPPER SYSTEM OVER THE WESTERN CONUS PUSHES SURFACE HIGH PRESSURE QUICKLY EAST...FROM OVER THE MID MISSISSIPPI RIVER TO THE MID ATLANTIC REGION. WITH THIS NORTHEASTERLY PATH OF THE SURFACE HIGH INDICATING THAT ANY ADDITIONAL COOLER AIR MOVING SOUTH OVER THE LOWER MISS RIVER VALLEY...AND THE FA...WILL BE LIMITED. A BIT MORE DRIER AIR DOES MOVE SOUTH OVER THE FA MONDAY INTO MONDAY NIGHT...BUT WITH THE SURFACE HIGH NORTHEAST OF THE FA BY THE END OF THE DAY TUESDAY...MORE ORGANIZED ONSHORE FLOW RETURNS...BRINGING MOISTURE BACK OVER THE FA. TEMPS MONDAY THROUGH TUEDAY REMAIN GENERALLY AT OR ABOVE SEASONAL LEVELS...WITH HIGHS IN THE MID TO UPPER 70S. THE DRIER AIR MOVING OVER THE FA AFFECTS MAINLY THE NORTHERN HALF OF THE FA...LEADING TO A LARGE NORTH-SOUTH GRADIENT WITH RESPECT TO TEMPS MONDAY NIGHT. LOW RANGING FROM THE MID 40S NORTH TO LOW 50S CLOSER TO THE COAST...AROUND 60 ALONG THE BEACHES. TUESDAY NIGHT...WITH THE MOISTURE INFLUX OVER THE FA BEGINNING...LOW RISE BACK TO ABOVE SEASONAL LEVELS...RANGING FROM THE MID 50S OVER THE DRIER NORTHEASTERN PART OF THE FA TO AROUND 60 SOUTHWEST. /16 .LONG TERM /WEDNESDAY THROUGH SATURDAY/...WEDNESDAY THROUGH THURSDAY...GUIDANCE IS ADVERTISING THE UPPER SYSTEM OVER THE WESTERN SWINGING EAST OVER THE NORTHERN AND CENTRAL PLAINS...BUT SLOWING AND DEVELOPING A SW-NE RUNNING UPPER TROUGH RUNNING FROM THE NORTHERN PAINS TO THE DESERT SOUTHWEST. GUIDANCE IS BEGINNING TO DIVERGE IN THE HANDLING OF THE ENERGY MOVING THROUGH THIS UPPER TROUGH. ALL AGREE IN THE ENERGY PUSHING A FRONT TOWARDS THE FA...WITH THE MORE AGGRESSIVE GFS PUSHING THE FRONT TO THE FA. THE ECMWF AND CANADIAN STALL THE FRONT WEST OF THE FA. WITH SOUTHERLY FLOW CONTINUING THROUGH THIS PART OF THE FORECAST...RAIN RETURNS. TEMPS REMAIN AT OR ABOVE SEASONAL...WITH HIGHS IN THE MID TO UPPER 70S...LOWS IN THE MID TO UPPER 60S EXPECTED. THURSDAY NIGHT THROUGH SATURDAY...GUIDANCE DIVERGES SIGNIFICANTLY... WITH THE GFS PUSHING THE SURFACE FRONT OVER AND EAST OF THE FA...THE ECMWF AND CANADIAN MOVING THE BOUNDARY TO THE NORTHWESTERN BORDER OF THE FA...WHERE IT STALLS FRIDAY. WITH LITTLE CONFIDENCE IN ANY SOLUTION...HAVE WENT IN THE MIDDLE WITH THE BOUNDARY STALLING OVER THE NORTHERN GULF AND KEEPING RAIN IN THE FORECAST INTO SATURDAY. WITH THE BLENDING OF SOLUTIONS...TEMPS AROUND SEASONAL EXPECTED. /16 && .MARINE...AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND AS A STALLED FRONTAL BOUNDARY REMAINS OVER THE MARINE AREA. SCATTERED TO NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED THROUGH SUNDAY. ANOTHER FRONTAL BOUNDARY WILL MOVE EAST ACROSS THE MARINE AREA SUNDAY NIGHT AND EARLY MONDAY. A GENERAL LIGHT TO MODERATE SOUTHEAST TO SOUTH WIND IS EXPECTED THROUGH SUNDAY NIGHT BUT LOCALLY HIGHER WINDS...WAVES IN AND NEAR SHOWERS AND STORMS. WINDS WILL SHIFT TO THE NORTHWEST IN THE WAKE OF THE COLD FRONTAL PASSAGE BY EARLY MONDAY...WITH RAINS ENDING. HIGH PRESSURE WILL BUILD EAST ACROSS THE MARINE AREA DURING THE MIDDLE OF THE WEEK. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 66 75 61 77 / 50 90 20 0 PENSACOLA 67 74 63 76 / 60 90 40 10 DESTIN 67 75 64 75 / 60 80 50 10 EVERGREEN 64 74 60 73 / 40 80 40 0 WAYNESBORO 62 73 56 73 / 30 80 20 0 CAMDEN 63 74 57 72 / 30 80 30 0 CRESTVIEW 65 74 62 78 / 60 80 50 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 654 AM CDT SAT MAR 26 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-271200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 654 AM CDT SAT MAR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG THE BEACHES OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY AND TONIGHT. THERE WILL BE SUFFICIENT INSTABILITY ALOFT FOR THUNDERSTORMS IN THE NEAR TERM. THE RISK OF WIDESPREAD SEVERE WEATHER IS LOW. BRIEF LOCALLY HEAVY...VISIBILITY REDUCING RAINS ARE POSSIBLE OVER THE COASTAL COUNTIES TODAY. SOME OF THESE RAINS COULD LEAD TO LOCALIZED FLOODING PROBLEMS .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG THE BEACHES OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE ON SUNDAY. THERE IS A VERY SMALL CHANCE OF STRONG TO ISOLATED SEVERE THUNDERSTORMS EASTER SUNDAY...AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. ADDITIONAL WIDESPREAD RAINFALL AMOUNTS WILL RANGE FROM A HALF INCH ACROSS OUR NORTHERN ZONES TO 1.25 INCHES ACROSS OUR SOUTHERN ZONES. LOCALIZED HIGHER AMOUNTS AROUND ONE INCH ARE POSSIBLE ACROSS OUR NORTHERN ZONES...WITH 2 TO 3 INCHES POSSIBLE ACROSS THE SOUTHERN COUNTIES OF MISSISSIPPI AND ALABAMA AS WELL AS THE WESTERN FLORIDA PANHANDLE. SOME OF THESE LOCATIONS COULD EXPERIENCE LOCALIZED FLOODING AROUND POOR DRAINAGE AREAS AND SMALL STREAMS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FOR THE LATTER HALF OF NEXT WEEK WITH NEXT WEATHER SYSTEM SINKING INTO THE DEEP SOUTH. ALTHOUGH STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...THE MAIN THREAT WILL BE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-271200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 654 AM CDT SAT MAR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG...REDUCING VISIBILITY TO LESS THAN A MILE AT TIMES...POSSIBLE THIS MORNING ACROSS BAYS AND SOUNDS. WINDS...WAVES AND SEAS LOCALLY HIGHER IN AND NEAR SHOWERS AND STORMS. FREQUENT LIGHTNING AND VISIBILITY REDUCING HEAVY RAINS CAN ALSO BE EXPECTED IN THE STRONGER MARINE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS...WAVES AND SEAS LOCALLY HIGHER IN AND NEAR SHOWERS AND STORMS ON EASTER SUNDAY AND AGAIN DURING THE LATTER HALF OF THE NEXT WEEK. FREQUENT LIGHTNING AND VISIBILITY REDUCING HEAVY RAINS CAN ALSO BE EXPECTED IN THE STRONGER MARINE STORMS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
448 PM CDT SAT MAR 26 2016
ALZ264-266-FLZ201-202-262245-
BALDWIN CENTRAL AL-BALDWIN COASTAL AL-ESCAMBIA COASTAL FL-
ESCAMBIA INLAND FL-
448 PM CDT SAT MAR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BALDWIN AND SOUTH
CENTRAL ESCAMBIA COUNTIES UNTIL 545 PM CDT...
AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER STRONG
THUNDERSTORMS NEAR ORANGE BEACH AND EXTENDING OFFSHORE FOR
ABOUT 10 MILES...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA...FOLEY...GULF SHORES...ORANGE BEACH...GOULDING...BRENT...
BELLVIEW...WEST PENSACOLA...GONZALEZ...FERRY PASS...PENSACOLA
INTERNATIONAL AIRPORT...MYRTLE GROVE...ENSLEY...ELBERTA...PERDIDO BEACH
AND LILLIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3025 8773 3026 8772 3026 8775 3027 8772
3028 8773 3070 8741 3052 8716 3042 8718
3037 8732 3037 8727 3035 8726 3034 8729
3032 8726 3032 8727 3034 8731 3033 8732
3032 8732 3032 8738 3024 8773
TIME...MOT...LOC 2147Z 228DEG 28KT 3026 8761The Mobile radar (KMOB), 91 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626939, 626940, 626941, 626942.